MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHTS

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHTS
Model Number G16720
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the light was being wiped down after a surgery had completed.During the process the lamp came loose from the mount and was hanging by the wires.No patient involvement reported; neither user health consequences reported.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.On-going.
 
Additional Manufacturer Narrative
The affected device, or light polaris 600, was examined onsite by dräger service technician, and it was determined that the c-clip (retaining ring) which holds the spring arm into place was not installed correctly.The c-clip was then installed correctly which remedied the issue.According to the service report the device was tested and confirmed to be operating per manufacturer's specifications.As a total of 6 of the polaris 600 lights were installed in the hospital the remaining devices were examined onsite; those devices did not exhibit the described fault pattern and therefore did not require any further action.The information regarding the event and further service actions onsite including the service report was made available for further investigation of the root cause at the manufacturer¿s site.Based on the investigation it could be confirmed that the affected device had not been installed correctly according to the dräger assembly instructions, although related installation instructions and processes are appropriate and in place (human factor).The polaris 600 installation instructions and installation test protocols specify in detail how the installation of the spring arm (incl.The retaining ring) has to be performed and checked prior to handover the system.If process steps are not or only inadequately carried out, especially in the case of an incorrect retaining ring installation of the spring arm, parts or assemblies may not be adequately fastened.As a result, affected system components may come loose and fall.In the current event only one of the six available devices was affected, and the issues was remedied by correctly re-installing the retaining ring.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
POLARIS 600
Common Device Name
LIGHTS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
MDR Report Key15560294
Report Number9611500-2022-00268
Device Sequence Number6502131
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)220401(93)G16720-21
Combination Product (Y/N)N
Initial Reporter StateMO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16720
Device Catalogue NumberG16772
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown